Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2013, 6:20 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 6:20 PM CDT (23:20 UTC)
- Expired
- May 28, 2013, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:32 PM CDT | HAIL 1 | 4 Sse Oakville, IA | HAIL LASTED FOR 1 MINUTE |
| May 28, 6:37 PM CDT | HAIL 0.25 | E Keithsburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS53 KDVN 282320
SVRDVN
IAC057-115-ILC071-131-290000-
/O.NEW.KDVN.SV.W.0052.130528T2320Z-130529T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 700 PM CDT
* AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORNING
SUN...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDIAPOLIS AROUND 625 PM CDT.
OAKVILLE AND TOOLESBORO AROUND 635 PM CDT.
NEW BOSTON AROUND 640 PM CDT.
KEITHSBURG AROUND 645 PM CDT.
JOY AROUND 655 PM CDT.
SEATON AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KOSSUTH...ELRICK JUNCTION...
NORTHFIELD...BIG RIVER STATE FOREST AND OGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4125 9080 4100 9079 4097 9132 4119 9134
TIME...MOT...LOC 2320Z 261DEG 28KT 4107 9121
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
730
WWUS53 KDVN 282331
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT TUE MAY 28 2013
IAC057-115-ILC071-131-290000-
/O.CON.KDVN.SV.W.0052.000000T0000Z-130529T0000Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
631 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...SOUTHWESTERN MERCER...NORTHERN DES MOINES AND
SOUTHEASTERN LOUISA COUNTIES UNTIL 700 PM CDT...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKVILLE...AND
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEITHSBURG AROUND 640 PM CDT.
JOY AROUND 650 PM CDT.
SEATON AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BIG RIVER STATE FOREST AND
OGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4125 9080 4100 9079 4097 9132 4119 9134
TIME...MOT...LOC 2332Z 261DEG 28KT 4109 9104
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE892
WWUS53 KDVN 282339
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT TUE MAY 28 2013
IAC057-115-ILC071-131-290000-
/O.CON.KDVN.SV.W.0052.000000T0000Z-130529T0000Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
639 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...SOUTHWESTERN MERCER...NORTHEASTERN DES MOINES AND
SOUTHEASTERN LOUISA COUNTIES UNTIL 700 PM CDT...
AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEITHSBURG...
AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JOY AROUND 645 PM CDT.
SEATON AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OGLE AND BALD BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4121 9113 4125 9080 4100 9079 4098 9112
TIME...MOT...LOC 2339Z 263DEG 26KT 4109 9093
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE945 WWUS53 KDVN 282359 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 659 PM CDT TUE MAY 28 2013 IAC057-115-ILC071-131-290009- /O.EXP.KDVN.SV.W.0052.000000T0000Z-130529T0000Z/ LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL- 659 PM CDT TUE MAY 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON... SOUTHWESTERN MERCER...NORTHEASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4121 9113 4125 9080 4100 9079 4098 9112 TIME...MOT...LOC 2359Z 263DEG 26KT 4111 9074 $$ MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:21 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 28, 3:21 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT TUE MAY 28 2013
.SYNOPSIS...
ISSUED AT 245 PM CDT TUE MAY 28 2013
CONVECTION DEVELOPING ALONG WELL DEFINED BOUNDARY ON VISIBLE SATL
FROM NEAR KCID-KCNC LINE AS SHORTWAVE/MCV APPROACHES FROM KS.
SFC BOUNDARY POSITIONED VICINITY OF NORTHEAST IA AND SOUTH OF THE
FRONT IT IS VERY MOIST AND UNSTABLE... WITH TEMPS AROUND 80F/L80S
AND DEWPTS NEAR 70F.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
SCATTERED TO WIDESPREAD SHOWERS AND STORMS FOR LATE THIS AFTN
THROUGH EVE ESPECIALLY OVER THE SOUTHEAST 1/2-2/3 OF CWA WITH
PASSAGE OF SHORTWAVE/MCV. MODERATE TO HIGH INSTABILITY AND
SUFFICIENT 0-6KM SHEAR SUPPORTS RISK OF SEVERE WITH DAMAGING
WINDS AND LARGE HAIL MAIN THREATS...THOUGH A TORNADO CANNOT BE
RULED OUT ESPECIALLY WITH ANY BOUNDARY OR STORM SCALE INTERACTION.
OVERNIGHT PCPN COVERAGE LIKELY TO WANE WITH EXITING SHORTWAVE
AND BRIEF MID LEVEL RIDGING... BUT STILL CHC WITH ELEVATED
WARM...MOIST ADVECTION WITH LOW LEVEL JET ESPECIALLY FUTHER WEST
INTO CENTRAL/WESTERN IA AS IT LOOKS ATTIM. VERY HIGH MOISTURE
CONTENT AND SATURATED GROUND COUPLED WITH POTENTIAL FOR TRAINING
SUPPORTIVE OF FLASH FLOOD RISK POSSIBLY ENHANCED AND HAVE EXTENDED
THE FLASH FLOOD WATCH UNTIL 12Z WED.
ON WED...CHCS FOR SHOWERS AND STORMS ESPECIALLY NORTH/WEST
SECTIONS WITH JET AND SUGGESTION OF FRONTAL ZONE IN VICINITY. 12Z
ECMWF VERY AGGRESSIVE WITH QPF UP TO AN INCH OVER PORTIONS OF
EASTERN IA... BUT APPEARS TO BE CONVECTIVE FEEDBACK AS IT ENHANCES
VORTICITY MAXIMUM FROM CONVECTION OVER SOUTHERN PLAINS.
AS FOR TEMPS... LOWS MAINLY IN THE 60S AND HIGHS WED 78F-85F.
POSSIBLY COOLER NORTH IF MORE CONVECTION AND BOUNDARY NEARBY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
THE ACTIVE WX PATTERN THAT THE AREA IS CURRENTLY IN WILL CONTINUE
THROUGH AT LEAST THE END OF THE WEEK. SATELLITE HAS NUMEROUS SYSTEMS
FROM THE WEST COAST BACK TO THE INTERNATIONAL DATE LINE THAT COULD
PASS OVER OR NEAR THE AREA.
MESOSCALE AND OTHER NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX.
AS SUCH WHERE ORGANIZED CONVECTION OCCURS ONE DAY STRONGLY
INFLUENCES DEVELOPMENT THE FOLLOWING DAY. THERE WILL BE PERIODS OF
DRY WX OVER THE NEXT SEVEN DAYS.
THE KEY TO WED EVENING IS WHERE DOES THE DIURNAL CONVECTION DEVELOP
WED AFTERNOON. THE BETTER LLJ IS WEST OF THE CWFA SO THE MORE
ORGANIZED CONVECTION SHOULD BE LOCATED THERE. HOWEVER...MCS/LIFT
TOOLS SUGGEST SOME DIURNAL CONVECTION OVER THE AREA. BY SUNRISE
THURSDAY THE LLJ HAS VEERED SLIGHTLY TOWARD THE AREA SO SOME TYPE OF
ORGANIZED CONVECTION SHOULD BE CLOSE TO THE AREA.
ON THURSDAY THE MCS AND LIFT TOOLS INDICATE ONE OR MORE LINEAR MCS
EVENTS SHOULD MOVE ACROSS THE AREA. BOUNDARIES LEFT OVER FROM THE
MORNING CONVECTION WILL DICTATE WHERE CONVECTION DEVELOPS THURS
AFTERNOON. GIVEN THE PROJECTED PWATS HEAVY RAIN IS A CONCERN WITH
THE MCS EVENTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREAS.
THE AFTERNOON MCS SHOULD CLEAR THE CWFA THURSDAY EVENING RESULTING
IN MORE SCATTERED CONVECTION LATE THURSDAY NIGHT. HOWEVER...THE MCS
AND LIFT TOOLS INDICATE ANOTHER MCS WILL MOVE ACROSS THE AREA ON
FRIDAY PRODUCING MORE LOCALLY HEAVY RAINFALL. BOUNDARIES LEFT OVER
FROM THIS CONVECTION WILL THEN DRIVE ANY NEW CONVECTION FRIDAY
AFTERNOON.
PRELIMINARY DATA SUGGESTS RAINFALL TOTALS FROM WED NIGHT THROUGH
FRIDAY NIGHT COULD BE AN ADDITIONAL 2 TO 3 INCHES. GIVEN THE
MOISTURE RICH ATMOSPHERE...THESE AMOUNTS COULD BE LOW OR HIGH
DEPENDING UPON HOW THE ORGANIZED CONVECTION EVOLVES EACH DAY.
FRIDAY NIGHT ON...
MODEL CONSENSUS HAS CHC/LIKELY POPS FRI NIGHT AS THE MOST RECENT MCS
EXITS THE AREA. ONCE THIS MCS EXITS THE AREA THE HEAVY RAIN THREAT
SHOULD DIMINISH CONSIDERABLY.
THE MODEL CONSENSUS HAS MAINLY CHC POPS ON SATURDAY. THE HIGHER
PWATS WILL BE EAST OF THE AREA SO RAINFALL AMOUNTS SHOULD BE
LIGHTER. FOR SATURDAY NIGHT/SUNDAY THE MODEL CONSENSUS HAS SCHC/CHC
POPS FOR THE UPPER LOW ROTATING ACROSS THE AREA.
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS SUNDAY NIGHT THROUGH
TUESDAY AS HIGH PRESSURE MOVES THROUGH THE AREA. THE DRY CONDITIONS
SUNDAY NIGHT SEEM REASONABLE. HOWEVER...ALL MODELS SHOW RETURN FLOW
DEVELOPING FROM MONDAY ON WHICH COULD PRODUCE RAIN IF SUFFICIENT
MOISTURE/INSTABILITY IS PRESENT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 245 PM CDT TUE MAY 28 2013
FRONTAL BOUNDARY IS IN THE VICINITY OF NORTHEAST IOWA AND NORTHWEST
ILLINOIS AT 18Z. PATCHY IFR AND LOW MVFR CONDITIONS IN DRIZZLE
AND LOW CLOUDS BEING FOUND NEAR THIS BOUNDARY AND WILL CONTINUE
THROUGH THE AFTERNOON PRIMARILY AFFECTING KDBQ BUT ALSO KCID TERMINAL
EARLY ON. SOUTH OF THE BOUNDARY AT KMLI AND KBRL...GUSTY S/SW WINDS
10-20KTS WITH MVFR CIGS PREVALENT AND TO CONTINUE THROUGH MID
AFTERNOON WITH CIGS ANTICIPATED TO GRADUALLY LIFT INTO VFR BY EVE.
THUNDERSTORM DEVELOPMENT CONTINUE LATE THIS AFTERNOON AND EVE
ESPECIALLY OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS WITH STORMS THROUGH THE EVENING. HANDLED WITH
VCTS MAINLY AT ALL BUT KDBQ FOR NOW AND AMEND AS TRENDS AND
POTENTIAL IMPACTS CAN BE BETTER DEFINED. RISK OF SEVERE WEATHER
EXISTS WITH STORMS WITH STRONG WINDS AND HAIL. WITH THE STORMS
MOVING OFF LATER THIS EVENING ANTICIPATE LOW LEVEL JET MAY BE
FOCUS FOR AT LEAST SCATTERED SHOWERS AND SOME STORMS OVERNIGHT
INTO WED AM... AND HANDLED WITH VCSH WORDING FOR NOW. ALSO WITH
HIGH LOW LEVEL MOISTURE BROUGHT CIGS BACK DOWN INTO MVFR WITH SOME
IFR AND POSSIBLY LOW IFR CONDITIONS NOT OUT OF QUESTION OVER
NORTHEAST IOWA VICINITY OF STALLED BOUNDARY... WHICH COULD AFFECT
KDBQ.
&&
.HYDROLOGY...
ISSUED AT 245 PM CDT TUE MAY 28 2013
HEAVY RAINFALL AMOUNTS IN THE RANGE OF 2 TO 6 INCHES FELL OVER THE
MEMORIAL DAY WEEKEND MAINLY SOUTHWEST OF DUBUQUE TO STERLING ROCK
FALLS LINE. THIS HAS LED TO SIGNIFICANT RISES AND FLOODING ON
TRIBUTARY RIVERS IN EASTERN IOWA AND WEST CENTRAL ILLINOIS.
FLOODING IS ALSO OCCURRING ON THE MISSISSIPPI RIVER SOUTH OF
MUSCATINE. HIGH LEVELS OF MOISTURE WILL CONTINUE THREAT OF VERY
HEAVY RAINFALL WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAIN MAY LEAD TO FLASH FLOODING DUE TO THE SATURATED
GROUND.
THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH END OF THE WEEK AS
LITTLE CHANGE IS EXPECTED WITH THE OVERALL WEATHER PATTERN. AT THIS
TIME...IT APPEARS THAT THE NEXT ENHANCED RISK FOR HEAVY RAIN WILL BE
THURSDAY.
MODERATE TO MAJOR FLOODING IS POSSIBLE ON MANY AREA RIVERS OVER THE
NEXT WEEK. THE MAGNITUDE AND DURATION OF RIVER FLOODING WILL OF
COURSE BE DEPENDENT ON HOW MUCH ADDITIONAL RAINFALL OCCURS OVER THE
NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...08
AVIATION...05
HYDROLOGY...05/SHEETSHazardous weather outlook, May 28, 3:32 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT TUE MAY 28 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH OF HIGHWAY 30. THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON AND CONTINUE OVERNIGHT. THE ENVIRONMENT WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAIN. IF STORMS BECOME ORGANIZED TONIGHT THEN THE FLASH FLOOD WATCH MAY BE EXTENDED THROUGH THE NIGHT. THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EVENING WILL ALSO HAVE A THREAT OF SEVERE WEATHER. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK OF SEVERE STORMS WITH THE GREATEST POTENTIAL ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS ARE THE PRIMARY THREAT THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH WEDNESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL... ALTHOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY OVER EAST CENTRAL IOWA. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...IT APPEARS THE PROBABILITY FOR SEVERE STORMS IS LOW. THERE WILL BE A CONTINUED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, May 28, 4:50 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 S BURLINGTON 40.80N 91.12W
05/28/2013 M0.25 INCH DES MOINES IA TRAINED SPOTTER
&&
HAASESpecial weather statement, May 28, 4:50 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 PM CDT TUE MAY 28 2013 IAZ078-089-ILZ024>026-282215- DES MOINES-HENDERSON-LOUISA-MERCER-WARREN- 450 PM CDT TUE MAY 28 2013 ...STRONG THUNDERSTORM WITH SMALL HAIL... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GULF PORT...OR NEAR BURLINGTON...MOVING NORTHEAST AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... GLADSTONE AROUND 455 PM CDT... OQUAWKA AROUND 500 PM CDT... ROZETTA AROUND 505 PM CDT... 7 MILES SOUTHEAST OF KEITHSBURG AROUND 510 PM CDT... SEATON...LITTLE YORK...8 MILES SOUTHWEST OF BURGESS AND 9 MILES SOUTH OF ALEDO AROUND 515 PM CDT... DIME TO NICKEL SIZE HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN...ARE EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI. LAT...LON 4126 9074 4110 9053 4072 9108 4084 9125 TIME...MOT...LOC 2149Z 225DEG 43KT 4085 9108
Special weather statement, May 28, 5:02 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT TUE MAY 28 2013
IAZ076-077-282230-
KEOKUK-WASHINGTON-
502 PM CDT TUE MAY 28 2013
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEDRICK...OR 12 MILES NORTH OF OTTUMWA...
MOVING NORTHEAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
MARTINSBURG AROUND 510 PM CDT...
HAYESVILLE AROUND 515 PM CDT...
6 MILES SOUTHEAST OF SIGOURNEY AROUND 520 PM CDT...
HARPER AROUND 530 PM CDT...
DIME TO NICKEL SIZE HAIL...WINDS GREATER THAN 35 MPH AND HEAVY
RAIN...ARE EXPECTED WITH THIS STORM.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4145 9199 4125 9185 4115 9221 4116 9241
4117 9242 4126 9242
TIME...MOT...LOC 2202Z 242DEG 28KT 4119 9233Special weather statement, May 28, 5:40 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 540 PM CDT TUE MAY 28 2013 IAZ076>078-087>089-ILZ024>026-290045- KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-MERCER- HENDERSON-WARREN- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...ALEDO...OQUAWKA... MONMOUTH 540 PM CDT TUE MAY 28 2013 ...STRONG THUNDERSTORMS WITH HEAVY RAIN... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS MOVING NORTHEAST ACROSS THE AREA AT 40 TO 50 MPH. DESPITE THE QUICK MOVEMENT... HEAVY DOWNPOURS AT RATES OF UP TO AN INCH AN HOUR ON SATURATED GROUND WILL PRODUCE PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. THE RAINFALL WILL ALSO AGGRAVATE ALREADY SWOLLEN STREAM LEVELS. IF MORE STORMS MOVE ACROSS THESE SAME AREAS LATER TONIGHT...THE THREAT OF FLASH FLOODING WILL INCREASE GREATLY. 12
Local storm report, May 28, 5:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN 5 W MONMOUTH 40.91N 90.74W
05/28/2013 M1.10 INCH WARREN IL TRAINED SPOTTER
RAIN FELL IN 35 MINUTES
&&
DCLocal storm report, May 28, 6:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 E GERMANVILLE 41.10N 91.73W
05/28/2013 M1.00 INCH JEFFERSON IA PUBLIC
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:45 AM CDT | Special Weather Statement | DVN | Warren | 60 min |
| May 28, 10:53 AM CDT | Flash Flood Watch | DVN | Bureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more | 19 hr |
| May 28, 4:50 PM CDT | Special Weather Statement | DVN | Mercer | 25 min |
| May 28, 5:32 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 43 min |
| May 28, 6:22 PM CDT | Flash Flood Warning | DVN | Henderson, Warren | 10 hr |
| May 28, 6:46 PM CDT | Special Weather Statement | DVN | Henry | 44 min |
| May 27, 9:33 PM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| May 28, 1:14 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Delaware, Iowa, Johnson and 2 more | 91 min |
| May 28, 2:24 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 66 min |
| May 28, 3:36 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more | 54 min |
| May 28, 5:58 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 47 min |
| May 28, 5:02 PM CDT | Special Weather Statement | DVN | Keokuk | 28 min |
| May 28, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 38 min |
| May 28, 6:57 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Keokuk, Washington | 9 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.